# SDR SA05107

- Difficulty date: October 8, 2005
- Submitted: October 10, 2005
- Operation: Air carrier
- Aircraft: N746UW
- Make and model: Airbus A319-112
- Aircraft serial: 1297
- System (JASC): 4990 · APU Oil System
- Part: Control Valve
- Condition: Contaminated
- Location: Apu
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

AFTER TAKEOFF, THERE WAS A STRONG ODOR THROUGHOUT THE AIRCRAFT.  THE ODOR DISSIPATED AFTER REACHING 15,000 FT.  ON DESCENT, THE ODOR RETURNED AROUND 12,000 FT AND GOT STRONGER UNTIL THE AIRCRAFT LANDED.  FLIGHT LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE FOUND OIL IN THE APU LOAD CONTROL VALVE.  PLACED THE APU PNEUMATICS ON MEL.  REPLACED THE RIGHT AND LEFT RECIRCULATION FILTERS AND THE RIGHT OZONE FILTER.  FOUND THE APU PNEUMATICS SYSTEM INGESTING OIL FROM AN APU STARTER LEAK.  REPLACED THE APU STARTER ASSEMBLY.  REPLACED THE RIGHT SIDE PRIMARY AND SECONDARY HEAT EXCHANGERS DUE TO OIL CONTAMINATION.  RAN THE ENGINES AND AIR CONDITIONING PACKS.  OPERATIONALLY CHECKS OK.  REMOVED THE APU PNEUMATICS MEL.
